It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexapro & Constipation



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-18-2005, 08:34 AM   #1
    Bell Jar
    Inactive
    (female)
     
    Join Date: Aug 2005
    Posts: 88
    Bell Jar HB User
    Lexapro & Constipation

    This might be a bit crude, so I apologize in advance.

    I've been on Lexapro for nearly 3 weeks. I am beginning to feel the benefits as I haven't had a bad panic attack lately and my anxiety is a little more tolerable.

    Unfortunately, it seems to causing some constipation which eventually turns into diarreah. My diet is pretty healthy for the most part and contains plenty of fiberous foods. I've also been using Citracel and digestive enzymes.

    This hasn't really helped much and I'm wondering if anyone has been experiencing the same side effect and what they do to help move things along. I am hoping after I've been on it a while it will simply go away on it's own.

     
    Sponsors Lightbulb
       
    Old 08-18-2005, 09:11 PM   #2
    WannaBeFreeToRoam
    Senior Veteran
    (female)
     
    Join Date: Jun 2005
    Location: Texas
    Posts: 1,438
    WannaBeFreeToRoam HB UserWannaBeFreeToRoam HB UserWannaBeFreeToRoam HB User
    Re: Lexapro & Constipation

    Hi Bell Jar,

    I take Lexapro also. After a few weeks, I was constipated too. Just some. No diahrea
    though. We eat lots of salads and veges and fruits and whole wheat bread (2 gm fiber). But that still did not help too much. Here comes the crude part: I used to go everyday. But then I started only going ever 2nd or 3rd day. Did not like that.

    Next time I went to my dr., I told him and he gave me a prescription medicine to help make me more regular. I am supposed to take it everyday. I sometimes miss a day, 1 - 2 times per week. But that is ok, it still works pretty good. It is called Enulose, 10 mg. and is a liquid. I tried a stool softener, and all that did was make my stomach and bowels hurt and did not make me regular!

    You might ask your dr. for something like that. Hope you feel better Wannabe

     
    Old 08-18-2005, 09:53 PM   #3
    NathanF41
    Inactive
    (male)
     
    Join Date: Apr 2005
    Posts: 280
    NathanF41 HB User
    Re: Lexapro & Constipation

    I was talking to a psychiatrist today that said diarrhea and/or constipation is a side effect.

     
    Old 08-19-2005, 12:33 PM   #4
    smc612
    Registered User
    (male)
     
    Join Date: Apr 2005
    Posts: 420
    smc612 HB User
    Re: Lexapro & Constipation

    i stopped my lexapro today after only taking it 4 days. everything was fine for the first 2 1/2 days and then all of a sudden i was nauseous,bad headache, craving sweets, insomnia back,sweating,anxious and constipated. this was prescribed for menopausal symptoms. why i felt fine for almost 3 days and then it all started i don't know. i feel bad enough without having ugly side effects from a drug. hope you all are luckier. i ahve had this problem with every SSRI i have taken. should have known better.

     
    Old 08-19-2005, 01:07 PM   #5
    NathanF41
    Inactive
    (male)
     
    Join Date: Apr 2005
    Posts: 280
    NathanF41 HB User
    Re: Lexapro & Constipation

    But isn't it known that for the first couple weeks that the symptoms are pronounced in all ssris??

     
    Old 08-19-2005, 01:21 PM   #6
    Bell Jar
    Inactive
    (female)
     
    Join Date: Aug 2005
    Posts: 88
    Bell Jar HB User
    Re: Lexapro & Constipation

    See, I'm not sure. From what I've heard from most people is that these kind of side effects do go away once your body has time to adjust to them. So I'm hoping that the case here.

     
    Old 08-22-2005, 04:11 PM   #7
    smc612
    Registered User
    (male)
     
    Join Date: Apr 2005
    Posts: 420
    smc612 HB User
    Re: Lexapro & Constipation

    nathan i have given up on all SSRI's. everyone i have taken i have had bad side effects to. the lexapro got rid of the night sweats and i had no bad side effects monday,tuesday and most of wednsday. by wednsday night i couldn't sleep was shaky and alot more anxious than normal. by thursday morning i was nauseous and had a headache and was panicky. didn't sleep all night thursday. friday morning i decided not to take it to see how i felt. i was fine all day. i wish i could put the weeks in to get through the side effects to see if it would've helped but i can't work like that. very physical and mentally demanding job. hope you are luckier than i was.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    prune juice, apple sauce & all bran cereal for constipation sunshine123 Irritable Bowel Syndrome (IBS) 0 09-15-2007 09:06 AM
    derealization & lexapro & stuff PLEASE READ AND HELP!! honeydew310 Panic Disorders 2 05-08-2007 03:23 AM
    Lexapro & sex drive badmoon Anxiety 5 02-18-2007 06:47 PM
    On lexapro for 3 weeks now Strawberry.hill Bipolar Disorder 7 06-22-2006 03:09 PM
    Upped Lexapro & Still Not Feeling Much Relief salty Depression 11 05-28-2006 06:53 AM
    My Story - Lexapro & Effexor XR DueNApril09 Depression 0 09-13-2005 01:25 AM
    lexapro, how much? eob Depression 7 05-10-2005 07:30 PM
    Lexapro and Weight Gain... LS289 Weight Loss 4 10-09-2004 08:00 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:52 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!